Kentucky, 2025

Flash Flood in Kentucky, April 24, 2025

April 24, 2025 · NWS ILN · 1 event in 1 county or zone

Scattered thunderstorms developed during the afternoon hours in a warm and humid airmass. Some of the storms produced locally heavy rainfall.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Scattered thunderstorms developed during the afternoon hours in a warm and humid airmass. Some of the storms produced locally heavy rainfall.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 24, 2:57 PM EST, 1 hour 18 minutes earlier.

Area forecast discussion, Apr 24, 2:57 PM EST, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
357 PM EDT Thu Apr 24 2025

.SYNOPSIS...
Low pressure in the Plains will track east-northeast through the
Midwest into lower Michigan overnight and early Friday. Warm and
moist air ahead of an associated cold front will interact with upper
level energy and daytime heating to produce showers and thunderstorms
Friday and Friday evening before ending overnight as the cold front
passes by. High pressure will build in for the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
Activity will diminish this evening with the loss of daytime heating,
though some isolated storms could linger through the overnight hours.
Models continue to keep some higher chances of storms in eastern CWA
overnight.

A good blanket of cloud cover and continuing southerly winds will
keep mild temperatures overnight as they drop fairly uniformly to
bottom out around 60 degrees.

&&

.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
A relative lull in activity will be found during the morning, though
the area will not be completely free of convection. These storms
will be on the increase through the day ahead of an approaching cold
front that will cross the region overnight. High temperatures will
top out in the mid 70s, with cloud cover limiting large swings that
can typically be found across the area. These clouds are also
expected to limit low level instability ahead of the front, which
will be offset by some weak shear to continue what is expected to be
more widespread activity through the daytime hours into the evening.

As the front crosses, it will mark the end of any showers and
thunderstorms. Sky cover will begin to clear out further behind the
cold frontal passage. Lows will be dictated by the location of the
front and are expected to range from 50 in the northwest to near 60
in the southeast.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
A cold front will be exiting to the east Saturday morning while its
parent mid level trough also pushes east across the remainder of the
Great Lakes, New England, and southeast Canada. Precipitation will
come to an end followed by partial clearing from west to east during
the afternoon. It will be cooler. Highs will range from the upper
50s north to the mid 60s south.

The cooler than normal trend will continue into Saturday night and
Sunday as high pressure at the surface and aloft arrive over the
region. Lows by Sunday morning will be in the upper 30s to the lower
40s (low chance of frost) with highs warming into the 65 to 70
degree range for Sunday.

High pressure at the surface and aloft will gradually shift east of
the area during the Sunday night into Monday timeframe. Cool lows in
the 40s will warm up nicely into the upper 70s to around 80 degrees
on Monday as southerly flow increases.

The next weather maker is poised to affect the Great Lakes and Ohio
Valley area Tuesday into Tuesday night. With mid level troughing
moving east across the Great Lakes and southeast Canada, an
attendant cold front will be pushed southeast into the region. Warm,
humid air will be advected ahead of the front. This will at least
bring moderate instability. This instability will couple with at
least moderate shear, which will allow thunderstorms to organize
ahead of the front (perhaps even along a prefrontal trough). CIPS
analogs, CSU ML, and SPC all have a slight risk for severe storms
for Tuesday into Tuesday night. Will make mention of this
generically in the HWO until details can be worked out as we get
closer in time. After lows mainly in the 60s, highs on Tuesday will
warm into the lower to mid 80s. Lows Tuesday night will drop into
the lower 50s north to the lower 60s south.

Frontal boundary will likely stall out somewhere in the Ohio Valley
Wednesday/Thursday, along with additional mid level s/wv energy
ejecting northeast from the central/southern Plains into the area.
This will keep the chances for showers and thunderstorms in the
forecast. Lows will remain mild in the 50s with highs in the upper
60s to the mid 70s.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
Mid level cloud cover will overspread the terminals from south to
north this afternoon and early evening. Isolated to scattered shower
and thunderstorm activity will develop with diurnal heating this
afternoon. Activity should be limited to CVG/LUK/ILN in the late
day, then spread nwd to DAY during the evening while diminishing in
the south. CMH is expected to remain out of convective storms today,
but cutting the chances here while there are storms in the proximity
of central Ohio is a potential pitfall in the forecast today.

What few storms that may be lingering through 00Z will quickly die
out this evening. There are, however, a few indications that activity
could persist in some form overnight. If this is the case, it should
be limited to be along and north of the I-70 corridor, including the
CMH and DAY terminals. This probability attm is quite low and will
not be addressed in the forecast outside of this discussion.

Any MVFR cloud cover is expected to remain a scattered deck. Models
are suggesting some IFR cigs centered around daybreak for a 2-3 hour
period. This is due to increased moisture advecting in as overnight
temperatures drop to the dewpoint early on. The intersection of the
T/Td saturation looks to linger into the morning hours, breaking up
towards 14Z or so. This saturation layer will advect northward,
bringing these lower clouds and potential vsby restrictions a few
hours later to ILN and then DAY/CMH. These will see the potential for
IFR cigs and MVFR vsbys lie during the morning hours, and mix out
in a shorter, but later period of time.

Thunderstorm activity will be on the increase through Friday but
morning chances are relatively slim for this development. Looks like
initiation is more or less dependent on h5 s/w activity in sw flow
aloft, which is difficult to place/time and varies widely from one
model to another. GFS is quite strong in this regard but seems to be
the outlier of available models, so forecast early Friday will lean
towards being precip-free and ramp up after 18Z.

OUTLOOK...MVFR ceilings have a high potential Friday night into
Saturday, along with a period of IFR ceilings. Thunderstorms will be
possible Friday and Friday night.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Franks
NEAR TERM...Franks
SHORT TERM...Franks
LONG TERM...Hickman
AVIATION...Franks
Hazardous weather outlook, Apr 24, 2:21 PM EST, 1 hour 54 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
321 PM EDT Thu Apr 24 2025

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-252100-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Delaware-Miami-Champaign-Clark-Madison-Licking-Preble-Montgomery-
Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-
Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
321 PM EDT Thu Apr 24 2025

This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northeast Kentucky, northern Kentucky, central
Ohio, south central Ohio, southwest Ohio and west central Ohio.

.DAY ONE...This afternoon and tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Showers and thunderstorms will be possible on Tuesday. Some storms
may be strong to severe during the afternoon and evening hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Apr 24, 1:49 PM EST, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Wilmington OH
249 PM EDT Thu Apr 24 2025

KYZ092-093-096-241915-
Pendleton KY-Kenton KY-Campbell KY-
249 PM EDT Thu Apr 24 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHERN KENTON...
SOUTHERN CAMPBELL AND NORTHWESTERN PENDLETON COUNTIES THROUGH 315 PM
EDT...

At 248 PM EDT, a strong thunderstorm was located near Butler, moving
northeast at 5 mph.

HAZARD...Wind gusts up to 40 mph, half inch hail, and very heavy
         rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to
         vegetation. Visibility will be poor and hydroplaning is
         possible.

Locations impacted include...
Peach Grove, Campbell County Lake, Grants Lick, Aspen Grove,
Claryville, Morning View, and Butler.

If outdoors, consider seeking shelter inside a sturdy building.

Motorists should slow down and use extra caution.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3876 8443 3880 8450 3893 8441 3885 8425
TIME...MOT...LOC 1848Z 228DEG 5KT 3881 8444

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

AR
Special weather statement, Apr 24, 2:06 PM EST, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Wilmington OH
306 PM EDT Thu Apr 24 2025

KYZ093-OHZ078-079-241930-
Campbell KY-Clermont OH-Brown OH-
306 PM EDT Thu Apr 24 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHERN CAMPBELL...
CENTRAL CLERMONT AND WEST CENTRAL BROWN COUNTIES THROUGH 330 PM
EDT...

At 306 PM EDT, a strong thunderstorm was located near New Richmond,
moving northeast at 15 mph.

HAZARD...Wind gusts up to 40 mph, half inch hail, and very heavy
         rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to
         vegetation. Visibility will be poor and hydroplaning is
         possible.

Locations impacted include...
New Richmond, Clermont County Airport, Lindale, Saltair, East Fork
State Park, Mentor, California, Moscow, Gubser Mill, Felicity,
Nicholsville, Amelia, Batavia, Point Isabel, Williamsburg,
Owensville, Bethel, Bantam, Locust Ridge, and Mount Orab.

If outdoors, consider seeking shelter inside a sturdy building.

Motorists should slow down and use extra caution.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3884 8423 3887 8423 3886 8427 3889 8433
      3916 8421 3903 8391 3879 8413
TIME...MOT...LOC 1906Z 208DEG 13KT 3891 8419

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

AR
Special weather statement, Apr 24, 2:11 PM EST, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Wilmington OH
311 PM EDT Thu Apr 24 2025

KYZ092-093-OHZ077-241945-
Kenton KY-Campbell KY-Hamilton OH-
311 PM EDT Thu Apr 24 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTH CENTRAL
KENTON...NORTHERN CAMPBELL AND CENTRAL HAMILTON COUNTIES THROUGH 345
PM EDT...

At 311 PM EDT, a strong thunderstorm was located over Cincinnati,
moving northeast at 30 mph.

HAZARD...Wind gusts up to 40 mph, half inch hail, and very heavy
         rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to
         vegetation. Visibility will be poor and hydroplaning is
         possible.

Locations impacted include...
Bridgetown, Elmwood Place, Lockland, Wyoming, Mount Healthy Heights,
New Burlington, Cincinnati, Dillonvale, Glendale, Lunken Airport,
Lincoln Heights, Evendale, Deer Park, Fort Thomas, Mount Healthy,
White Oak, Remington, Mariemont, Southgate, and Bromley.

This includes the following Interstates...
 I-71 in Ohio between mile markers 0 and 17.
 I-74 in Ohio between mile markers 13 and 19.
 I-75 in Kentucky between mile markers 190 and 191.
 I-75 in Ohio between mile markers 0 and 17.

If outdoors, consider seeking shelter inside a sturdy building.

Motorists should slow down and use extra caution.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3931 8455 3930 8453 3930 8446 3926 8427
      3925 8430 3923 8430 3922 8432 3921 8431
      3921 8430 3904 8447 3913 8468
TIME...MOT...LOC 1911Z 208DEG 24KT 3916 8453

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

AR
Special weather statement, Apr 24, 2:37 PM EST, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Wilmington OH
337 PM EDT Thu Apr 24 2025

OHZ073-080>082-242000-
Pike OH-Highland OH-Adams OH-Ross OH-
337 PM EDT Thu Apr 24 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN
ADAMS...NORTHWESTERN PIKE...SOUTHEASTERN HIGHLAND AND SOUTHWESTERN
ROSS COUNTIES THROUGH 400 PM EDT...

At 336 PM EDT, a strong thunderstorm was located near Kincaid
Springs, moving northeast at 15 mph.

HAZARD...Wind gusts up to 40 mph, half inch hail, and very heavy
         rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to
         vegetation. Visibility will be poor and hydroplaning is
         possible.

Locations impacted include...
Summithill, Poplar Grove, Pike Lake, Bainbridge, Sinking Spring,
Cynthiana, Kincaid Springs, Smoky Corners, Locust Grove, Serpent
Mound, Buchanan, and South Salem.

If outdoors, consider seeking shelter inside a sturdy building.

Motorists should slow down and use extra caution.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3903 8347 3934 8332 3920 8303 3901 8324
      3901 8327 3899 8327 3895 8331
TIME...MOT...LOC 1936Z 211DEG 14KT 3905 8337

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

AR
Special weather statement, Apr 24, 2:46 PM EST, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Wilmington OH
346 PM EDT Thu Apr 24 2025

KYZ093-096-097-OHZ078-242015-
Pendleton KY-Campbell KY-Bracken KY-Clermont OH-
346 PM EDT Thu Apr 24 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN
BRACKEN...SOUTHERN CAMPBELL...CENTRAL PENDLETON AND SOUTHERN CLERMONT
COUNTIES THROUGH 415 PM EDT...

At 345 PM EDT, a strong thunderstorm was located near Butler, moving
northeast at 15 mph.

HAZARD...Wind gusts up to 40 mph, half inch hail, and very heavy
         rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to
         vegetation. Visibility will be poor and hydroplaning is
         possible.

Locations impacted include...
Mount Auburn, New Richmond, Greenwood, Bradford, Willow Grove, Chilo,
Saltair, Mentor, California, Moscow, Gubser Mill, Lenoxburg,
Felicity, Blairsville, Peach Grove, Kincaid Lake State Park, Ivor,
Foster, Catawba, and Neville.

If outdoors, consider seeking shelter inside a sturdy building.

Motorists should slow down and use extra caution.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3872 8446 3900 8429 3889 8404 3884 8404
      3864 8430
TIME...MOT...LOC 1945Z 212DEG 12KT 3876 8431

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

AR
Special weather statement, Apr 24, 2:54 PM EST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Wilmington OH
354 PM EDT Thu Apr 24 2025

OHZ063-073-242030-
Ross OH-Fayette OH-
354 PM EDT Thu Apr 24 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN FAYETTE
AND WESTERN ROSS COUNTIES THROUGH 430 PM EDT...

At 353 PM EDT, a strong thunderstorm was located 7 miles east of
Greenfield, moving northeast at 15 mph.

HAZARD...Wind gusts up to 40 mph, half inch hail, and very heavy
         rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to
         vegetation. Visibility will be poor and hydroplaning is
         possible.

Locations impacted include...
Bourneville, Clarksburg, Good Hope, Andersonville, Austin,
Lattaville, South Salem, Frankfort, Plano, and Greenfield.

If outdoors, consider seeking shelter inside a sturdy building.

Motorists should slow down and use extra caution.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3924 8319 3930 8338 3932 8339 3938 8337
      3938 8338 3955 8333 3953 8326 3952 8327
      3951 8317 3947 8298
TIME...MOT...LOC 1953Z 204DEG 14KT 3936 8326

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

AR

The radar

The Cincinnati radar (KILN), 86 km away, was scanning. The volume nearest the first event began at 21:16 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Kenton

When
April 24, 4:15 PM EST to 5:15 PM EST
Where
Kenton County, 1.32 mi SSE of Morning View to 1.5 mi SW of Alexander
Cause
Heavy Rain
Reported by
State Official
Coordinates
38.812, -84.442

High water was rushing across Decoursey Pike.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2025Every state in 2025This day in weather historyWarnings in Kentucky, April 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1246691.